In November 2010, the United States Food and Drug Administration (FDA) withdrew all medications that contain propoxyphene from the market. It has been determined that the risks of propoxyphene outweigh the possible benefits. In particular, the FDA was concerned about the drug's ability to cause serious changes in the heart rhythm, even at normal doses. Pharmacies will no longer sell this medication, and people who take it should stop and ask their healthcare provider for a more suitable pain medication.
If you experience hair loss while taking Darvocet, please talk with your healthcare provider. Depending on how severe the hair loss is, your healthcare provider may recommend various treatment options. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine to treat your condition.
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
Food and Drug Administration, Center for Drug Evaluation and Research. Propoxyphene: Withdrawal -- Risk of Cardiac Toxicity (11/19/2010). FDA Web site. Available at: http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm234389.htm. November 19, 2010.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click